Alert archive / Alabama / Wind Advisories in 2009
Wind Advisory 9, NWS Huntsville, AL
NWS Huntsville, AL issued this wind advisory at Dec 8, 2009, 4:55 AM CST for Franklin County, Lincoln County, Moore County, Tennessee; 11 counties in Alabama. It took effect at Dec 8, 2009, 12:00 PM CST. It was in force for 30 hr.
The area
The counties it named.
The facts
- Issued
- Dec 8, 2009, 4:55 AM CST (10:55 UTC)
- In effect from
- Dec 8, 2009, 12:00 PM CST
- Expired
- Dec 9, 2009, 5:31 PM CST
- In force
- 30 hr
- Issued by
- NWS Huntsville, AL
Counties Colbert County, AL, Cullman County, AL, DeKalb County, AL, Franklin County, AL, Jackson County, AL, Lauderdale County, AL, Lawrence County, AL, Limestone County, AL, Madison County, AL, Marshall County, AL, Morgan County, AL, Franklin County, TN, Lincoln County, TN, Moore County, TN
The radar
The Northeast Alabama radar (KHTX), 69 km from the middle of the area, began a volume at 10:55 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 00:00Z, 10.9 hours before the alert went out and 159 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 515 m above ground
- 0-6 km bulk shear
- 66 kt
- 0-1 km storm-relative helicity
- 39 m²/s²
- 0-3 km storm-relative helicity
- 135 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS74 KHUN 081055 NPWHUN URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE HUNTSVILLE AL 455 AM CST TUE DEC 8 2009 ALZ006-008>010-TNZ076-096-097-082200- /O.NEW.KHUN.WI.Y.0009.091208T1800Z-091209T2100Z/ MADISON-MARSHALL-JACKSON-DEKALB-MOORE-LINCOLN-FRANKLIN TN- INCLUDING THE CITIES OF...HUNTSVILLE...GUNTERSVILLE... SCOTTSBORO...FORT PAYNE...LYNCHBURG...FAYETTEVILLE...WINCHESTER 455 AM CST TUE DEC 8 2009 ...WIND ADVISORY IN EFFECT FROM NOON TODAY TO 3 PM CST WEDNESDAY... THE NATIONAL WEATHER SERVICE IN HUNTSVILLE HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM NOON TODAY TO 3 PM CST WEDNESDAY. A POWERFUL STORM SYSTEM...MOVING FROM THE CENTRAL PLAINS TO THE GREAT LAKES WILL CREATE A STRONG PRESSURE GRADIENT ACROSS THE SOUTHEAST. THIS WILL RESULT IN SOUTHEAST WINDS GUSTING TO 40 MPH ACROSS PARTS OF NORTHEAST ALABAMA AND SOUTHERN MIDDLE TENNESSEE. WIND GUSTS TO 50 MPH WILL BE POSSIBLE IN THE MOUNTAINS. THESE STRONG WINDS WILL BECOMING SOUTHWESTERLY TONIGHT AS A LINE OF STORMS MOVES ACROSS THE AREA. DURING WEDNESDAY...WINDS WILL BECOME WESTERLY...GUSTING AGAIN TO NEAR 40 MPH OVER NORTHEAST ALABAMA AND SOUTHERN MIDDLE TENNESSEE...WITH GUSTS TO 50 MPH IN THE MOUNTAINS. WINDS WILL DIMINISH BELOW ADVISORY THRESHOLD LATE WEDNESDAY AFTERNOON. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WINDS IN EXCESS OF 25 MPH... OR GUSTS IN EXCESS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. IN ADDITION...ENSURE ALL LOOSE OUTDOOR OBJECTS REMAIN SECURE...INCLUDING PATIO FURNITURE AND TRASH CANS. && $$ RSB
7 follow-up statements
000 WWUS74 KHUN 081702 NPWHUN URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE HUNTSVILLE AL 1102 AM CST TUE DEC 8 2009 ALZ001>005-007-016-090200- /O.EXA.KHUN.WI.Y.0009.091208T1800Z-091209T2100Z/ LAUDERDALE-COLBERT-FRANKLIN AL-LAWRENCE-LIMESTONE-MORGAN-CULLMAN- INCLUDING THE CITIES OF...FLORENCE...MUSCLE SHOALS... RUSSELLVILLE...MOULTON...ATHENS...DECATUR...CULLMAN 1102 AM CST TUE DEC 8 2009 ...WIND ADVISORY IN EFFECT UNTIL 3 PM CST WEDNESDAY... THE NATIONAL WEATHER SERVICE IN HUNTSVILLE HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT UNTIL 3 PM CST WEDNESDAY. A POWERFUL STORM SYSTEM WILL CREATE A STRONG PRESSURE GRADIENT ACROSS THE SOUTHEAST. THIS WILL RESULT IN SOUTHEAST WINDS GUSTING TO 40 MPH ACROSS NORTHWEST ALABAMA. THESE STRONG WINDS WILL BECOMING SOUTHWESTERLY TONIGHT AS A LINE OF STORMS MOVES ACROSS THE AREA. DURING WEDNESDAY...WINDS WILL BECOME WESTERLY...GUSTING AGAIN TO NEAR 40 MPH OVER NORTHWEST ALABAMA. WINDS WILL DIMINISH BELOW ADVISORY THRESHOLD LATE WEDNESDAY AFTERNOON. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WINDS IN EXCESS OF 25 MPH... OR GUSTS IN EXCESS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. IN ADDITION...ENSURE ALL LOOSE OUTDOOR OBJECTS REMAIN SECURE...INCLUDING PATIO FURNITURE AND TRASH CANS. && $$ ALZ006-008>010-TNZ076-096-097-090200- /O.CON.KHUN.WI.Y.0009.091208T1800Z-091209T2100Z/ MADISON-MARSHALL-JACKSON-DEKALB-MOORE-LINCOLN-FRANKLIN TN- INCLUDING THE CITIES OF...HUNTSVILLE...GUNTERSVILLE... SCOTTSBORO...FORT PAYNE...LYNCHBURG...FAYETTEVILLE...WINCHESTER 1102 AM CST TUE DEC 8 2009 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 3 PM CST WEDNESDAY... A WIND ADVISORY REMAINS IN EFFECT UNTIL 3 PM CST WEDNESDAY. A POWERFUL STORM SYSTEM WILL CREATE A STRONG PRESSURE GRADIENT ACROSS THE SOUTHEAST. THIS WILL RESULT IN SOUTHEAST WINDS GUSTING TO 40 MPH ACROSS PARTS OF NORTHEAST ALABAMA AND SOUTHERN MIDDLE TENNESSEE. WIND GUSTS TO 50 MPH WILL BE POSSIBLE IN THE MOUNTAINS. THESE STRONG WINDS WILL BECOMING SOUTHWESTERLY TONIGHT AS A LINE OF STORMS MOVES ACROSS THE AREA. DURING WEDNESDAY...WINDS WILL BECOME WESTERLY...GUSTING AGAIN TO NEAR 40 MPH OVER NORTHEAST ALABAMA AND SOUTHERN MIDDLE TENNESSEE...WITH GUSTS TO 50 MPH IN THE MOUNTAINS. WINDS WILL DIMINISH BELOW ADVISORY THRESHOLD LATE WEDNESDAY AFTERNOON. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WINDS IN EXCESS OF 25 MPH... OR GUSTS IN EXCESS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. IN ADDITION...ENSURE ALL LOOSE OUTDOOR OBJECTS REMAIN SECURE...INCLUDING PATIO FURNITURE AND TRASH CANS. && $$ SS
000 WWUS74 KHUN 082123 NPWHUN URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE HUNTSVILLE AL 323 PM CST TUE DEC 8 2009 ALZ001>010-016-TNZ076-096-097-090600- /O.CON.KHUN.WI.Y.0009.000000T0000Z-091209T2100Z/ LAUDERDALE-COLBERT-FRANKLIN AL-LAWRENCE-LIMESTONE-MADISON-MORGAN- MARSHALL-JACKSON-DEKALB-CULLMAN-MOORE-LINCOLN-FRANKLIN TN- INCLUDING THE CITIES OF...FLORENCE...MUSCLE SHOALS... RUSSELLVILLE...MOULTON...ATHENS...HUNTSVILLE...DECATUR... GUNTERSVILLE...SCOTTSBORO...FORT PAYNE...CULLMAN...LYNCHBURG... FAYETTEVILLE...WINCHESTER 323 PM CST TUE DEC 8 2009 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 3 PM CST WEDNESDAY... A POWERFUL STORM SYSTEM WILL DRAG A COLD FRONT ACROSS THE AREA TONIGHT. AHEAD OF THE COLD FRONT WINDS WILL BE 20 TO 30 MPH WITH GUSTS AROUND 40 MPH. IN HIGHER TERRAIN...WIND GUSTS MAY APPROACH 50 MPH. ON WEDNESDAY...WINDS WILL SHIFT TO THE WEST...AGAIN 20 TO 30 MPH WITH GUSTS AROUND 40 MPH. WINDS WILL DIMINISH BELOW ADVISORY THRESHOLD LATE WEDNESDAY AFTERNOON. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WINDS IN EXCESS OF 25 MPH... OR GUSTS IN EXCESS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. IN ADDITION...ENSURE ALL LOOSE OUTDOOR OBJECTS REMAIN SECURE...INCLUDING PATIO FURNITURE AND TRASH CANS. && $$
000 WWUS74 KHUN 090604 NPWHUN URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE HUNTSVILLE AL 1204 AM CST WED DEC 9 2009 ALZ001>010-016-TNZ076-096-097-091415- /O.CON.KHUN.WI.Y.0009.000000T0000Z-091209T2100Z/ LAUDERDALE-COLBERT-FRANKLIN AL-LAWRENCE-LIMESTONE-MADISON-MORGAN- MARSHALL-JACKSON-DEKALB-CULLMAN-MOORE-LINCOLN-FRANKLIN TN- INCLUDING THE CITIES OF...FLORENCE...MUSCLE SHOALS... RUSSELLVILLE...MOULTON...ATHENS...HUNTSVILLE...DECATUR... GUNTERSVILLE...SCOTTSBORO...FORT PAYNE...CULLMAN...LYNCHBURG... FAYETTEVILLE...WINCHESTER 1204 AM CST WED DEC 9 2009 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 3 PM CST WEDNESDAY... A WIND ADVISORY REMAINS IN EFFECT UNTIL 3 PM CST WEDNESDAY. A POWERFUL STORM SYSTEM CONTINUES TO MOVE THROUGH THE REGION...DRAGGING A COLD FRONT ACROSS THE TENNESSEE VALLEY. AHEAD OF THE FRONT OVER NORTHEAST ALABAMA...SUSTAINED WINDS OF 20 TO 30 MPH WILL GUST TO AROUND 40 MPH...WITH GUSTS TO 50 MPH POSSIBLE OVER THE HIGHER TERRAIN. BEHIND THE COLD FRONT IN NORTHWEST ALABAMA...WINDS WILL BECOME SOUTHWESTERLY...GUSTING TO AROUND 40 MPH. ON WEDNESDAY...WINDS WILL SHIFT TO THE WEST...AGAIN 20 TO 30 MPH WITH GUSTS AROUND 40 MPH. WINDS WILL DIMINISH BELOW ADVISORY THRESHOLD LATE WEDNESDAY AFTERNOON. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WINDS IN EXCESS OF 25 MPH... OR GUSTS IN EXCESS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. IN ADDITION...ENSURE ALL LOOSE OUTDOOR OBJECTS REMAIN SECURE...INCLUDING PATIO FURNITURE AND TRASH CANS. && $$
000 WWUS74 KHUN 090736 NPWHUN URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE HUNTSVILLE AL 136 AM CST WED DEC 9 2009 ALZ001>010-016-TNZ076-096-097-091600- /O.CON.KHUN.WI.Y.0009.000000T0000Z-091209T2100Z/ LAUDERDALE-COLBERT-FRANKLIN AL-LAWRENCE-LIMESTONE-MADISON-MORGAN- MARSHALL-JACKSON-DEKALB-CULLMAN-MOORE-LINCOLN-FRANKLIN TN- INCLUDING THE CITIES OF...FLORENCE...MUSCLE SHOALS... RUSSELLVILLE...MOULTON...ATHENS...HUNTSVILLE...DECATUR... GUNTERSVILLE...SCOTTSBORO...FORT PAYNE...CULLMAN...LYNCHBURG... FAYETTEVILLE...WINCHESTER 136 AM CST WED DEC 9 2009 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 3 PM CST THIS AFTERNOON... A WIND ADVISORY REMAINS IN EFFECT UNTIL 3 PM CST THIS AFTERNOON. BEHIND A POWERFUL STORM SYSTEM AND EXITING COLD FRONT...SOUTHWESTERLY WINDS OF 20 TO 30 MPH WILL GUST TO AROUND 40 MPH THROUGH THE OVERNIGHT HOURS. IN THE HIGHER TERRAIN OF NORTHEAST ALABAMA AND SOUTHERN MIDDLE TENNESSEE...GUSTS TO 55 MPH ARE POSSIBLE. ON WEDNESDAY...WINDS WILL SHIFT TO THE WEST...AGAIN AT 20 TO 30 MPH WITH GUSTS AROUND 40 MPH. WINDS WILL DIMINISH BELOW ADVISORY THRESHOLD LATE WEDNESDAY AFTERNOON. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WINDS IN EXCESS OF 25 MPH... OR GUSTS IN EXCESS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. IN ADDITION...ENSURE ALL LOOSE OUTDOOR OBJECTS REMAIN SECURE...INCLUDING PATIO FURNITURE AND TRASH CANS. && $$
000 WWUS74 KHUN 091252 NPWHUN URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE HUNTSVILLE AL 652 AM CST WED DEC 9 2009 ALZ001>010-016-TNZ076-096-097-092100- /O.CON.KHUN.WI.Y.0009.000000T0000Z-091209T2100Z/ LAUDERDALE-COLBERT-FRANKLIN AL-LAWRENCE-LIMESTONE-MADISON-MORGAN- MARSHALL-JACKSON-DEKALB-CULLMAN-MOORE-LINCOLN-FRANKLIN TN- INCLUDING THE CITIES OF...FLORENCE...MUSCLE SHOALS... RUSSELLVILLE...MOULTON...ATHENS...HUNTSVILLE...DECATUR... GUNTERSVILLE...SCOTTSBORO...FORT PAYNE...CULLMAN...LYNCHBURG... FAYETTEVILLE...WINCHESTER 652 AM CST WED DEC 9 2009 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 3 PM CST THIS AFTERNOON... BEHIND A POWERFUL STORM SYSTEM AND EXITING COLD FRONT...SUSTAINED WESTERLY WINDS OF 20 TO 30 MPH WILL GUST TO AROUND 40 MPH THROUGH MID AFTERNOON. ACROSS THE HIGHEST TERRAIN OF SOUTHERN MIDDLE TENNESSEE AND NORTHEAST ALABAMA...GUSTS TO 50 MPH ARE POSSIBLE. WINDS WILL DECREASE LATE THIS AFTERNOON. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WINDS IN EXCESS OF 25 MPH... OR GUSTS IN EXCESS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. IN ADDITION...ENSURE ALL LOOSE OUTDOOR OBJECTS REMAIN SECURE...INCLUDING PATIO FURNITURE AND TRASH CANS. && $$
000 WWUS74 KHUN 091829 NPWHUN URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE HUNTSVILLE AL 1229 PM CST WED DEC 9 2009 ALZ001>010-016-TNZ076-096-097-100000- /O.EXT.KHUN.WI.Y.0009.000000T0000Z-091210T0000Z/ LAUDERDALE-COLBERT-FRANKLIN AL-LAWRENCE-LIMESTONE-MADISON-MORGAN- MARSHALL-JACKSON-DEKALB-CULLMAN-MOORE-LINCOLN-FRANKLIN TN- INCLUDING THE CITIES OF...FLORENCE...MUSCLE SHOALS... RUSSELLVILLE...MOULTON...ATHENS...HUNTSVILLE...DECATUR... GUNTERSVILLE...SCOTTSBORO...FORT PAYNE...CULLMAN...LYNCHBURG... FAYETTEVILLE...WINCHESTER 1229 PM CST WED DEC 9 2009 ...WIND ADVISORY NOW IN EFFECT UNTIL 6 PM CST THIS EVENING... WIND SPEEDS OF 20 TO 30 MPH...WITH OCCASIONAL GUSTS AROUND 35 MPH ARE EXPECTED TO CONTINUE ACROSS THE AREA THROUGH THE LATE AFTERNOON. THUS...THE WIND ADVISORY HAS BEEN EXTENDED THROUGH 600 PM. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WINDS IN EXCESS OF 25 MPH... OR GUSTS IN EXCESS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. IN ADDITION...ENSURE ALL LOOSE OUTDOOR OBJECTS REMAIN SECURE...INCLUDING PATIO FURNITURE AND TRASH CANS. && $$ KDW
000 WWUS74 KHUN 092331 NPWHUN URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE HUNTSVILLE AL 531 PM CST WED DEC 9 2009 ALZ001>010-016-TNZ076-096-097-100045- /O.CAN.KHUN.WI.Y.0009.000000T0000Z-091210T0000Z/ LAUDERDALE-COLBERT-FRANKLIN AL-LAWRENCE-LIMESTONE-MADISON-MORGAN- MARSHALL-JACKSON-DEKALB-CULLMAN-MOORE-LINCOLN-FRANKLIN TN- INCLUDING THE CITIES OF...FLORENCE...MUSCLE SHOALS... RUSSELLVILLE...MOULTON...ATHENS...HUNTSVILLE...DECATUR... GUNTERSVILLE...SCOTTSBORO...FORT PAYNE...CULLMAN...LYNCHBURG... FAYETTEVILLE...WINCHESTER 531 PM CST WED DEC 9 2009 ...WIND ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN HUNTSVILLE HAS CANCELLED THE WIND ADVISORY. WIND SPEEDS HAVE DECREASED ACROSS NORTHERN ALABAMA AND SOUTHERN MIDDLE TENNESSEE WITH WIND SPEEDS BETWEEN 10 TO 15 MPH EXPECTED TO CONTINUE THROUGH THE NIGHT. $$ SL
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Huntsville, AL wrote its last area forecast discussion before this wind advisory went out at Dec 8, 4:12 AM CST, 43 minutes earlier.
Area forecast discussion, Dec 8, 4:12 AM CST, 43 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE HUNTSVILLE AL
412 AM CST TUE DEC 8 2009
.DISCUSSION...
LATEST WATER VAPOR IMAGERY AND H5 RUC ANALYSIS SHOWS A TROUGH
DIGGING INTO THE SOUTHWEST STATES WITH MOSTLY SOUTHWEST FLOW ALOFT
ACROSS THE EASTERN TWO-THIRDS OF THE CONUS. JUST TO THE SOUTH...A
SHORTWAVE MOVING ACROSS THE MS/AL REGION IS CONTRIBUTING TO A MCS
ACROSS LA. AT THE SURFACE...THE LOW OVER THE FOUR-CORNERS REGION IS
CONTINUING TO STRENGTHEN...AND AIDED BY A BROAD AREA OF ISENTROPIC
ASCENT...SHOWERS ARE STREAMING INTO THE TENNESSEE VALLEY FROM THE
SOUTH. WHILE AMOUNTS HAVE SO FAR BEEN LIGHT...IT HAS SERVED TO LIFT
THE LOW CLOUDS/PATCHY FOG WE SAW VERY EARLY THIS MORNING.
THERE ARE SEVERAL FORECAST CHALLENGES THIS MORNING AS THAT POTENT
SYSTEM OVER THE SOUTHWEST DEEPENS AS IT TRACKS INTO THE LOWER GREAT
LAKES BY 18Z WEDNESDAY: POTENTIAL SEVERE WEATHER LATE THIS AFTERNOON
AND EVENING...STRONG GRADIENT WINDS THIS AFTERNOON THROUGH
WEDNESDAY...AND LOCALIZED INSTANCES OF FLASH FLOODING POSSIBLE
THROUGH THE OVERNIGHT HOURS. ONE THING AT A TIME.
THE DIFFUSE BOUNDARY CURRENTLY OVER THE GULF COAST WILL LIFT NORTH
TODAY AS A WARM FRONT...EVENTUALLY DISPLACING THE WEDGE WELL TO THE
EAST OF HERE....WITH DEWPOINTS PROGGED TO HIT THE MID 50S IN THE
NORTHWEST JUST AFTER 00Z WEDNESDAY. WHILE WINDS WILL BE SOUTHERLY
AND BREEZY AT THE SURFACE...A STRONG /60-65KT/ SWERLY LLJ WILL PUNCH
INTO THE AREA ALONG THAT WARM FRONT...YIELDING 600-1000 MS/S2
HELICITY VALUES WEST OF THE INTERSTATE IN THE WARM SECTOR. SO WHILE
THERE/S NO QUESTION THAT MOISTURE AND SHEAR ARE AMPLE FOR AN
ISOLATED SEVERE WEATHER THREAT...LOW AND MID LEVEL LAPSE RATES ARE
STILL PRETTY WEAK AND SKINNY CAPE IS MOSTLY ELEVATED...SUPPORTING
ISOLATED TO SCATTERED THUNDERSTORM DEVELOPMENT IN THE WARM SECTOR
LATE THIS AFTERNOON THROUGH THE EVENING. AS THE PREFRONTAL TROUGH
MOVES ACROSS THE VALLEY THIS EVENING AND OVERNIGHT...ADDITIONAL
SHOWERS/THUNDERSTORMS MAY POSSESS A ISOLATED DAMAGING WIND THREAT
WITHIN ANY SORT OF BOWING SEGMENT...A GIVEN ANTECEDENT HELICITY
VALUES...CANNOT COMPLETELY DISCOUNT TORNADO THREAT.
ALL TOLD...PRIMARY SEVERE WEATHER THREAT AREA WILL BE SOUTH AND WEST
OF AN ATHENS-FORT PAYNE LINE...BEGINNING OVER THE EXTREME WEST
MID/LATE THIS AFTERNOON AND ENDING AS THE PREFRONTAL TROUGH KICKS
THROUGH /ABOUT 03Z AT THE SHOALS...06Z AROUND HUNTSVILLE...AND 09Z
IN THE FORT PAYNE AREA/.
THUNDERSTORM WINDS ASIDE...ISALLOBARIC WIND COMPONENT INCREASES
THROUGH THE DAY...AND AS THE LLJ TRANSLATES ACROSS THE
VALLEY...SOUNDINGS SUGGEST GUSTS TO 40 OR 45KT IN THE HIGHER TERRAIN
LOCATIONS OF NORTHEAST ALABAMA AND SOUTHERN MIDDLE TENNESSEE. WILL
HOIST A WIND ADVISORY FOR COUNTIES ALONG AND EAST OF A LINCOLN
TN...MADISON AL...TO MARSHALL AL LINE FROM 18Z TODAY THROUGH 21Z
TOMORROW. WINDS IN THE LOWER ELEVATIONS WILL BE QUITE BREEZY AS
WELL...ALTHOUGH IT IT/S NOT AS CERTAIN IF WIND ADVISORY CRITERIA
WILL BE REACHED ALONG AND WEST OF THE INTERSTATE.
AS THE WARM FRONT LIFTS NORTH...PWATS SURGE TO ABOUT 1.5/1.6IN AT
KMSL...WHICH IS A LITTLE MORE THAN TWO STANDARD DEVIATIONS ABOVE
NORMAL. ADDITIONALLY...MOISTURE TRANSPORT IS MAXIMIZED THIS EVENING
ALONG WITH THE NOSE OF A H7 THETAE RIDGE. NOW THAT SAID...THE
HEAVIEST RAINFALL SHOULD BE CONTAINED WITHIN PRE-FRONTAL CONVECTIVE
CELLS AND THEN ALONG THE MAIN SQUALL LINE...THUS DECREASING A
WIDESPREAD FLASH FLOOD THREAT. ALSO...AM A LITTLE CONCERNED HOW
CURRENT MCS OVER THE COAST WILL INHIBIT MOISTURE RETURN. FOR THE
MOMENT...WILL HOLD OFF ISSUING A FLASH FLOOD WATCH.
AFTER THE MAIN COLD FRONT PUNCHES THROUGH MIDDAY WEDNESDAY...LOOK
FOR DRY WEATHER UNTIL FRIDAY WHEN ANOTHER SYSTEM APPROACHES THE
AREA. WITH THE COLDEST TEMPERATURES NORTH OF THE VALLEY...WILL KEEP
AN ALL RAIN EVENT. NO MAJOR CHANGES MADE TO THE EXTENDED FORECAST AS
GENERALLY ZONAL FLOW PREVAILS WITH SEVERAL SHORTWAVES BRINGING RAIN
CHANCES TO THE REGION YET AGAIN EARLY NEXT WEEK.
COORDINATED WITH BMX...JAN...MEG...OHX...HPC...THANKS
&&
.PRELIMINARY POINT TEMPS/POPS...
HUNTSVILLE 55 49 56 27 44 / 100 100 20 10 10
SHOALS 56 47 53 26 44 / 100 100 10 10 10
VINEMONT 57 50 57 27 43 / 100 100 20 10 10
FAYETTEVILLE 55 48 55 27 41 / 100 100 20 10 10
ALBERTVILLE 56 51 56 28 43 / 100 100 20 10 10
FORT PAYNE 56 48 55 29 45 / 100 100 20 10 10
&&
.HUN WATCHES/WARNINGS/ADVISORIES...
AL...WIND ADVISORY FROM NOON TODAY TO 3 PM CST WEDNESDAY FOR THE
FOLLOWING ZONES: DEKALB...JACKSON...MADISON...MARSHALL.
TN...WIND ADVISORY FROM NOON TODAY TO 3 PM CST WEDNESDAY FOR THE
FOLLOWING ZONES: FRANKLIN TN...LINCOLN...MOORE.
&&
JLLHazardous weather outlook, Dec 8, 4:50 AM CST, 5 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE HUNTSVILLE AL 450 AM CST TUE DEC 8 2009 ALZ001>010-016-TNZ076-096-097-081830- LAUDERDALE-COLBERT-FRANKLIN AL-LAWRENCE-LIMESTONE-MADISON-MORGAN- MARSHALL-JACKSON-DEKALB-CULLMAN-MOORE-LINCOLN-FRANKLIN TN- 450 AM CST TUE DEC 8 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH ALABAMA AND PORTIONS OF SOUTHERN MIDDLE TENNESSEE. .DAY ONE...TODAY AND TONIGHT... SCATTERED THUNDERSTORMS ARE POSSIBLE ACROSS THE TENNESSEE VALLEY... ESPECIALLY LATE THIS AFTERNOON AND DURING THE EVENING. THE STRONGER STORMS COULD PRODUCE WIND GUSTS TO 50 MPH. A FEW STORMS COULD BECOME SEVERE...WITH WIND GUSTS OVER 60 MPH. AN ISOLATED TORNADO OR TWO CANNOT BE RULED OUT MAINLY AFTER DUSK...AS A LINE OF STORMS MOVE ACROSS THE AREA. ALSO...SOUTHEAST WINDS WILL INCREASE TO 15 TO 25 MPH BY THE LATE MORNING. WIND GUSTS TO 40 MPH ARE POSSIBLE ACROSS PARTS OF NORTHEAST ALABAMA AND SOUTHERN MIDDLE TENNESSEE...WITH GUSTS TO 50 MPH IN THE MOUNTAINS. WIDESPREAD RAINS...WHICH COULD BE LOCALLY HEAVY ARE EXPECTED THROUGH TONIGHT. TOTAL RAINFALL AMOUNTS WILL RANGE ONE TO TWO INCHES...WITH LOCALLY HIGHER AMOUNTS POSSIBLE. THIS MAY CAUSE PONDING OF WATER AND MINOR FLOODING OF PRONE AREAS. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY... STRONG WINDS WILL CONTINUE ACROSS THE AREA DURING WEDNESDAY. AREA WIDE...EXPECT WEST WINDS OF 15 TO 25 MPH. WIND GUSTS TO 40 MPH ARE POSSIBLE...ESPECIALLY IN THE HIGHER ELEVATED TERRAIN OF SOUTHERN MIDDLE TENNESSEE AND NORTHEAST ALABAMA. WINDS SHOULD DIMINISH BY THE LATE AFTERNOON. .SPOTTER CALL TO ACTION STATEMENT... ACTIVATION OF STORM SPOTTERS AND EMERGENCY MANAGEMENT PERSONNEL MAY BE REQUESTED LATER THIS AFTERNOON...CONTINUING THROUGH THE EVENING. RSB
Nearby
Wind Advisories in Alabama, 2009Wind Advisories in Tennessee, 2009Every wind advisory in 2009
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.